Alert archive / Florida / Special Marine Warnings in 2008
Special Marine Warning 252, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jul 22, 2008, 10:28 AM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 10:28 AM EDT (14:28 UTC)
- Expired
- Jul 22, 2008, 11:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
The radar
The Miami radar (KAMX), 85 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS52 KMFL 221428 SMWMFL AMZ650-651-221515- /O.NEW.KMFL.MA.W.0252.080722T1428Z-080722T1515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MIAMI FL 1028 AM EDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SPECIAL MARINE WARNING FOR... COASTAL WATERS FROM FORT LAUDERDALE BEACH TO DELRAY BEACH OUT TO 2O NM * UNTIL 1115 AM EDT * AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING A WATERSPOUT 5 NM EAST OF POMPANO BEACH... MOVING NORTH AT 8 KNOTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. YOUR BEST COURSE OF EVASIVE ACTION IF THREATENED BY A WATERSPOUT IS TO MOVE AT A 90 DEGREE ANGLE FROM ITS APPARENT MOVEMENT. SEEK SAFE HARBOR IMMEDIATELY. REPORT SEVERE WEATHER TO THE COAST GUARD. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2613 7989 2613 8011 2647 8007 2644 7982 TIME...MOT...LOC 1427Z 175DEG 8KT 2622 8001 $$ BAXTER
1 follow-up statement
000 FZUS72 KMFL 221508 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1108 AM EDT TUE JUL 22 2008 AMZ650-651-221516- /O.EXP.KMFL.MA.W.0252.000000T0000Z-080722T1515Z/ 1106 AM EDT TUE JUL 22 2008 ...SPECIAL MARINE WARNING WILL EXPIRE AT 1115 AM EDT... THE AFFECTED AREAS WERE... COASTAL WATERS FROM FORT LAUDERDALE BEACH TO DELRAY BEACH OUT TO 2O NM THE STORM THAT HAD THE WATERSPOUT HAS DISSIPATED...AND WAS MOVING ONSHORE OVER DEERFIELD BEACH AREA. THEREFORE...THE SPECIAL MARINE WARNING WILL BE ALLOW TO EXPIRE AT 1115 AM EDT. LAT...LON 2613 7989 2613 8011 2647 8007 2644 7982 TIME...MOT...LOC 1506Z 175DEG 8KT 2626 8007 $$ BAXTER
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 22, 10:02 AM EDT, 26 minutes earlier.
Area forecast discussion, Jul 22, 10:02 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1002 AM EDT TUE JUL 22 2008 .UPDATE...THE 12Z MFL SOUNDING SHOWS MUCH MORE INSTABILITY THAN 24 HOURS AGO AND THIS EVIDENT WITH CU DEVELOPMENT IN THE LOW LEVEL SOUTHEASTERLY FLOW. STILL HAVE SOME DRY AIR ALOFT BUT PWAT HAS INCREASED SLIGHTLY. SO MORE CONVECTIVE COVERAGE EXPECTED TODAY AND GETTING AN EARLIER START AS ALSO EVIDENT ON RADAR WITH A FEW CELLS ALREADY OCCURRING JUST EAST OF BISCAYNE BAY AND NEW DEVELOPMENT ALONG THE BROWARD COAST. IN ADDITION, STEERING FLOW IS VERY WEAK WITH LOW EASTERLY FLOW COUNTERACTED BY NW FLOW ABOVE 12K FEET. SO STORM MOTION WILL BE VERY SLOW AND HAVE ADJUSTED THIS IN THE POP PATTERN ACCORDINGLY. ALSO ADDED MENTION OF POSSIBLE STRONG STORMS WITH THE DESTABILIZATION MENTIONED ABOVE. THE ONLY FLY IN THE OINTMENT IS WHILE THE 50H TEMPS HAVE LOWERED, THE 85H TEMP LOWERED AND A STRONG MID LEVEL CAP SHOWS UP JUST ABOVE 50H LEVEL. BUT IS ALL OF THIS ENOUGH TO LIMIT CONVECTIVE DEVELOPMENT? IT IS MY THINKING THAT IT IS NOT LOOKING AT THE INCREASED LAPSE RATE AND THE CU FIELD THAT IS ALREADY PRESENT ALONG WITH EARLY CONVECTION ALONG THE COAST. MARINE ZONES LOOK TO REMAIN IN GOOD SHAPE. 30/KOB && .PREV DISCUSSION... /ISSUED 734 AM EDT TUE JUL 22 2008/ AVIATION... THE SOUTHEAST WIND FLOW WILL CONTINUE TODAY ACROSS ALL OF TAF SITES IN SOUTH FLORIDA...EXCEPT FOR APF TAF SITE WHERE THE WEST COAST SEA BREEZE WILL SET UP AGAIN AROUND 17 TO 18Z. THE SPEEDS WILL ALSO REMAIN BELOW 15 KNOTS TODAY AT ALL OF THE TAF SITES. MIA AND TMB TAF SITES COULD SEE A FEW SHOWERS BETWEEN 14Z AND 17Z TODAY...AS ISOLATED SHOWERS OVER THE NEAR-SHORE MIAMI-DADE ATLANTIC WATERS WORKS NORTHEAST INTO THIS AREA THIS MORNING. FOR THIS AFTERNOON...MOST OF THE ACTIVITY WILL BE OVER THE INTERIOR AND WEST COAST AREAS. SO WILL HAVE VCTS FOR APF TAF SITE. AVIATION...54/BNB PREV DISCUSSION... /ISSUED 512 AM EDT TUE JUL 22 2008/ DISCUSSION... THE EFFECTS OF MID-LEVEL SUBSIDENCE WARMING/DRYING OVER SOUTH FLORIDA YESTERDAY WERE CLEARLY EVIDENT ON THE 22/00Z KMFL RAOB...AND SUPPRESSED THE DEVELOPMENT OF AFTERNOON CONVECTION MUCH MORE THAN WAS PREVIOUSLY ANTICIPATED. HOWEVER...CONDITIONS ARE STILL EXPECTED TO GRADUALLY BECOME MORE FAVORABLE FOR CONVECTION ACROSS THE REGION LATER TODAY. THE CURRENT WATER VAPOR ANIMATION INDICATES A PAIR OF MID-LEVEL VORTICES -- ONE LOCATED JUST NORTH OF THE BAHAMAS AND THE OTHER LOCATED WELL EAST OF THE BAHAMAS. MODELS SUGGEST THAT THE AFOREMENTIONED MID/UPPER LOW WILL TRANSLATE NORTHWARD AROUND WESTERN PERIPHERY OF NORTH ATLANTIC UPPER RIDGE...AND SHOULD HAVE NO EFFECT ON THE WEATHER ACROSS SOUTH FLORIDA. HOWEVER...THE LOW JUST NORTH OF THE BAHAMAS IS FORECAST TO RETROGRADE SLOWLY SOUTH-SOUTHWESTWARD FOR THE NEXT 36-48 HOURS...PROVIDING A SLIGHTLY MORE FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. FOR TODAY...EXPECT INITIAL CONVECTIVE DEVELOPMENT TO OCCUR WITHIN ZONE OF BROAD LOW-LEVEL CONVERGENCE AND BENEATH WEAK 700 MB TROUGH ACROSS CENTRAL FLORIDA...WITH ADDITIONAL ACTIVITY DEVELOPING ALONG THE GULF COAST SEA BREEZE LATER IN THE AFTERNOON. ALTHOUGH POINT FORECAST SOUNDINGS SUGGEST THAT STEERING FLOW WILL BE LIGHT...PRESENCE OF UPPER LOW OFF THE EAST COAST OF THE PENINSULA WILL MAINTAIN A PRONOUNCED NORTH-NORTHWEST COMPONENT ALOFT...AND THUS EXPECT THE GREATEST COVERAGE OF PRECIPITATION TO BE ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA. WILL KEEP A SLIGHT CHANCE OF SHOWERS/STORMS LINGERING INTO THE EVENING HOURS OVER THE NORTHERN HALF OF THE AREA...WHERE CONVERGENCE WILL REMAIN THE STRONGEST. AN EVEN GREATER COVERAGE OF CONVECTION IS ANTICIPATED ON WEDNESDAY...GIVEN PWAT VALUES PROGGED TO INCREASE INTO THE 1.75-2 INCH RANGE FOR THE ENTIRE AREA AND FLOW THROUGH THE DEPTH OF THE TROPOSPHERE EXPECTED TO REMAIN LIGHT. HOWEVER... WILL MAINTAIN FORECAST OF ONLY SCATTERED RAIN CHANCES...AS AT LEAST SOME POTENTIAL DOES EXIST FOR WEAK SUBSIDENCE ON WESTERN FLANK OF UPPER LOW TO SPREAD ACROSS THE AREA. IT STILL APPEARS AS IF LOWER TO MID-LEVEL EASTERLY FLOW WILL BECOME MORE ESTABLISHED DURING THE DAY ON THURSDAY...AS MODELS SUGGEST THAT A STRONG SHORTWAVE TROUGH WILL DIG SOUTHEASTWARD AROUND THE BASE OF UPPER LOW CENTERED OVER SOUTHEASTERN CANADA...WHICH WILL ULTIMATELY FORCE UPPER LOW NORTH OF THE BAHAMAS NORTHEASTWARD. HOWEVER... GIVEN UNCERTAINTY ON HOW QUICKLY THIS WILL OCCUR...WILL CONTINUE WITH FORECAST OF CHANCE POPS FOR ALL AREAS...BUT WITH HIGHEST CHANCES ALONG THE GULF COAST. IN THE EXTENDED PORTION OF THE FORECAST...WILL MAKE NO SIGNIFICANT CHANGES TO THE CURRENT PACKAGE...AS MEDIUM RANGE GUIDANCE FROM THE GFS/ECMWF HAS RECENTLY BEEN CONSISTENT IN ADVERTISING A GRADUAL STRENGTHENING OF THE BROAD UPPER-LEVEL RIDGE IN PLACE FROM THE SOUTHERN ROCKIES INTO THE CENTRAL ATLANTIC. THIS PATTERN WILL FAVOR LATE MORNING/EARLY AFTERNOON STORMS ALONG THE EAST COAST... AND HIGHEST AFTERNOON RAIN CHANCES ALONG THE GULF COAST THROUGH THE FIRST HALF OF THE WEEKEND. HOWEVER...A DEEPER UPPER TROUGH IS FORECAST TO DEVELOP OVER THE GREAT LAKES REGION BY THE BEGINNING OF NEXT WEEK...FORCING A WEAKNESS IN THE RIDGE TO DEVELOP ONCE AGAIN ACROSS FLORIDA. WILL EXPAND HIGHER RAIN CHANCES TO ENCOMPASS MORE OF THE FORECAST AREA AS THIS OCCURS. MARINE... THERE ARE NO IMMEDIATE WEATHER-RELATED CONCERNS TO MARINERS THROUGHOUT THIS FORECAST PERIOD...WITH GENERALLY LIGHT EAST TO SOUTHEAST WINDS EXPECTED TO PERSIST IN THE 5-10 KNOT RANGE OVER MOST OF THE LOCAL WATERS. PERIODIC WIND SURGES IN THE 10-15 KNOT RANGE OVER THE SOUTHERN ATLANTIC AND OFF SHORE GULF WATERS WILL RESULT IN SEAS INCREASING TO 2-4 FEET IN THESE AREAS. FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS THROUGHOUT THIS FORECAST PERIOD...WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO RANGE FROM 45-55 PERCENT ACROSS THE NORTHWEST ZONES...TO 55-60 PERCENT ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 75 88 75 / 40 30 50 30 FORT LAUDERDALE 91 79 89 77 / 30 20 50 20 MIAMI 91 79 90 77 / 30 20 40 20 NAPLES 91 77 90 75 / 20 20 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 22, 9:45 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT TUE JUL 22 2008 FLZ063-066>075-168-172>174-230000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 945 AM EDT TUE JUL 22 2008 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND WESTERN METRO AREAS TODAY... ...ISOLATED TO SCATTERED STORMS OVER SOUTH FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH FLORIDA TODAY WITH THE HIGHEST COVERAGE OVER THE WESTERN METRO AREAS AND THE INTERIOR AREAS OF SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: THE MID LEVELS OF THE ATMOSPHERE HAS COOLED A LITTLE BIT THIS MORNING OVER SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO DIME SIZE. FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY OVER SOUTH FLORIDA CAUSING THE THUNDERSTORMS TO MOVE VERY SLOWLY. THIS WILL LEAD TO LOCALLY HEAVY RAINFALL, AND MINOR STREET FLOODING IN LOW LYING AND POORLY DRAIN AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON ACROSS SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ESPECIALLY OVER THE INTERIOR AND WESTERN METRO AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:34 AM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jul 22, 12:28 PM EDT | Special Weather Statement | MFL | Broward | 62 min |
| Jul 22, 5:07 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Jul 22, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 41 min |
| Jul 22, 5:46 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Jul 22, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 46 min |
| Jul 22, 6:05 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 40 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 22, 6:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jul 22, 7:23 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 22, 7:56 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
Nearby
Special Marine Warnings in Florida, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.